MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE; PHACOFRAGMENTATION UNIT

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE; PHACOFRAGMENTATION UNIT
Model Number SCP680300
Medical Device Problem Codes Mechanical Problem (1384); Failure to Cut (2587)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer year: 2015.The system was evaluated by a field service engineer.The field service was able to confirm the vitrectomy error when attempting to duplicate it.The field service engineer replaced the vitrectomy valve and sensor manifold.An annual preventative maintenance and field service checklist was performed.The unit complied with all factory settings.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported a capsular tear in the patient¿s left eye requiring an unplanned vitrectomy procedure when using the compact intuitiv console.The surgery center indicated during an unplanned vitrectomy procedure, a 340-error-pneumatic vitrectomy prime failure displayed during the priming of the vitrectomy cutter.Although multiple vitrectomy handpieces were replaced, and the console was rebooted, the problem persisted.
 
Additional Manufacturer Narrative
In initial report, the manufacturer year was only provided, however the full date is 12/10/2015.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
COMPACT INTUITIV CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8425438
Report Number3006695864-2019-00214
Device Sequence Number16695685
Product Code HQC
UDI-Device Identifier05050474573628
UDI-Public(01)05050474573628
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCP680300
Device Catalogue NumberSCP680300
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/23/2019
10/25/2020
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/15/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE UNK SERIAL; HANDPIECE UNK SERIAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005